Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 32(1); 2015 > Article
Yeungnam University Journal of Medicine 2015;32(1):47-49.
DOI: https://doi.org/10.12701/yujm.2015.32.1.47    Published online June 30, 2015.
Tumor lysis syndrome following sorafenib treatment in hepatocellular carcinoma.
Shin Young Kim, Hee Yeon Kim, Yu Seung Kim, Sang Min Lee, Chang Wook Kim
Division of Hepatology, Department of Internal Medicine, The Catholic University of Korea College of Medicine, Seoul, Korea. cwkim@catholic.ac.kr
Abstract
Sorafenib is indicated for the treatment of advanced hepatocellular carcinoma (HCC), but although rare, tumor lysis syndrome (TLS) can be fatal in HCC patients with a large tumor burden. The authors describe the case of a 55-year-old hepatitis B carrier who visited our clinic with progressive dyspnea for 3 weeks. Chest and abdominal computed tomography revealed a huge HCC in the left lobe of the liver with invasion of the inferior vena cava, right atrium, and pulmonary arteries. After 8 days of sorafenib administration, TLS was diagnosed based on the characteristic findings of hyperuricemia, hyperkalemia, and acute kidney injury with massive tumor necrosis by follow-up imaging. Despite discontinuation of sorafenib and supportive care, the patient's clinical course rapidly deteriorated. The authors describe a rare but fatal complication that occurred soon after sorafenib initiation for HCC. Careful follow-up is required after commencing sorafenib therapy for the early diagnosis and management of TLS.
Key Words: Hepatocellular carcinoma, Sorafenib, Tumor lysis syndrome


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next